I was on Citalopram for 5 months when I started twitching, a side effect of the drug. My brother had epilepsy as a child. I got off the medication because it was so disturbing. I am still having twitching at night; it is impossible to sleep on my right side. I also am having bouts of headaches. I had three weeks of headache before getting of the medicine, and sporadic headaches now. Something I have not had for years, however, I am living in a new climate where allergies are rampant.
Hello akgenova. Citalopram/Celexa is an SSRI and I believe that the longer you are no longer on the drug, that these side effects will diminish and disappear. Only in the reasoning that its a SSRI, effecting the serotonin levels of the brain. and I can not see a persons IQ being effected or even possible brain damage. I do know and am aware of Serotoin Syndrome.(SS) My opinion is that you are not experiencing SS.Citalopram is not an anti-psychotic medication where these type of side efects are more prevelant and can often not be reversed. All of the above is my own point of view and I am not a doctor, Regards pledge
Hi did you taper off the Citalopram or stop cold turkey? I ask because headaches can be a withdrawal symptom and if you stopped the medication suddenly then the headaches could be much worse. They should improve in time though. The twitching sounds similar to Tardive Dyskinesia - but i've not heard of it being attributed solely to Citalopram? However with TD as Pledge has already said, you would not experience a lowering of your IQ or brain damage. Only if the twitches turned in to fits could this be a problem. I moved house recently and moving to a new area did cause me quite a lot of disruption in my life, so don't underestimate this causing stress and/or headaches. Have you started on a different anti-depressant now in place of the Citalopram? I hope you are feeling better soon!
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jul 2013 • 4 answers
Posted 27 Nov 2014 • 2 answers
Posted 6 Jan 2015 • 8 answers
Medication - I just started citalopram 20mg a week ago and I have agitation at times of the day. Is?
Posted 9 Apr 2015 • 4 answers
Posted 3 Jun 2016 • 1 answer